Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 10, 2015, 6:21 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2015, 6:21 PM CST (00:21 UTC)
- Expired
- Jan 11, 2015, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
518 WHUS73 KMKX 110021 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 621 PM CST SAT JAN 10 2015 ...GUSTY SOUTHWEST WINDS INTO THE OVERNIGHT HOURS... .A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS PRODUCING GUSTY SOUTH TO SOUTHWEST WINDS. THE WINDS ARE EXPECTED TO REMAIN STRONG INTO THE OVERNIGHT HOURS...SLOWLY EASING AS THE GRADIENT RELAXES WITH THE APPROACH OF A SURFACE TROUGH OF LOW PRESSURE. LMZ643>646-110900- /O.NEW.KMKX.SC.Y.0006.150111T0021Z-150111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 621 PM CST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...LOWERING TO 10 TO 15 KNOTS OVERNIGHT. * WAVES: 1 TO 3 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
2 follow-up statements
681 WHUS73 KMKX 110331 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CST SAT JAN 10 2015 ...GUSTY SOUTHWEST WINDS INTO THE OVERNIGHT HOURS... .A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS PRODUCING GUSTY SOUTHWEST WINDS. THE WIND GUSTS ARE EXPECTED TO REMAIN STRONG INTO THE OVERNIGHT HOURS...SLOWLY EASING AS THE GRADIENT RELAXES WITH THE APPROACH OF A SURFACE TROUGH OF LOW PRESSURE. LMZ643>646-110900- /O.CON.KMKX.SC.Y.0006.000000T0000Z-150111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...LOWERING TO 10 TO 15 KNOTS OVERNIGHT. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...SUBSIDING TO 1 TO 2 FEET EARLY IN THE MORNING. HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
596 WHUS73 KMKX 110852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 AM CST SUN JAN 11 2015 ...BRISK SOUTHWEST WINDS DIMINISHING... .THE BRISK SOUTHWEST WINDS WERE DIMINISHING AS A WEAK TROUGH APPROACHES FROM THE NORTHWEST. LMZ643>646-111000- /O.EXP.KMKX.SC.Y.0006.000000T0000Z-150111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 AM CST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING. THE BRISK SOUTHWEST WINDS WERE DIMINISHING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:30 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 10, 3:30 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST SAT JAN 10 2015 .TONIGHT AND SUNDAY...CONFIDENCE - HIGH. SHOULD SEE MOSTLY CLOUDY SKIES CONTINUE TONIGHT...AS TEMPS ALOFT CONTINUE TO RISE. MAY BE ENOUGH LIFT FOR SOME LIGHT SNOW OR FLURRIES THROUGH THE EVENING HOURS...THOUGH DRIER AIR IN THE LOW LEVELS WILL MAKE IT DIFFICULT FOR SNOW TO REACH THE GROUND. THE WARM ADVECTION AND MOSTLY CLOUDY SKIES WILL KEEP TEMPS FROM FALLING MUCH OVERNIGHT...WITH LOWS IN THE TEENS EXPECTED MOST PLACES. MOSTLY CLOUDY SKIES WILL LIKELY CONTINUE THROUGH THE DAY SUNDAY...AS A COLD FRONT SLOWLY DROPS SOUTH THROUGH THE FORECAST AREA. INTRODUCED SOME LOW POPS FAR SOUTHEAST LATE IN THE AFTERNOON...AS MODELS HAVE BEEN CREEPING NORTHWARD WITH LIGHT SNOW POTENTIAL. NAM SOUNDINGS AT KENOSHA ARE FAIRLY SATURATED BY LATE AFTERNOON...WITH SOME WEAK LIFT ALSO PRESENT. HIGH TEMPS SUNDAY ARE EXPECTED TO CLIMB INTO THE 20S FOR THE FIRST TIME SINCE EARLIER IN THE MONTH. MILDEST TEMPS WILL BE IN THE SOUTHEAST AHEAD OF THE APPROACHING FRONT. .SUNDAY NIGHT THROUGH TUESDAY...CONFIDENCE - MEDIUM TRENDING TOWARD HIGH. ALL SHORT TERM MODEL GUIDANCE IN AGREEMENT ON SLOWING DOWN EWD PROGRESSION OF LOW TO MID LEVEL TROF MOVING ACROSS SRN WI SUN AFTN AND NIGHT. AS A RESULT EXPANDING PRECIPITATION SHIELD FROM DEVELOPING LOW PRESSURE ALONG FRONTAL BOUNDARY AND BAROCLINIC ZONE OVER TN AND OH VALLEYS MAY BE ABLE TO MAKE INROADS INTO FAR SOUTHEAST WI FROM LATE SUN AFTN THRU SUN NGT. STRONGEST SYNOPTIC SCALE LIFT REMAINS WELL TO THE SOUTH...HOWEVER TREND HAS BEEN FARTHER TO THE NORTH. FOR NOW...WILL INTRODUCE MID-RANGE CHANCE POPS INTO THE SOUTHEAST WITH THE POTENTIAL FOR A QUICK 1 INCH OF ACCUMULATION AT ENW. SNOW LIQUID RATIOS WOULD BE LOW AROUND 10 TO 1. IF TREND CONTINUES...WL NEED TO EXPAND HIGHER POPS INTO AREA FROM MKE TO JVL. SYNOPTIC SCALE FORCING SLIDES OFF TO THE EAST LATER SUN NGT AS STEERING FLOW INCREASES FROM THE W TO NW. FEW FLURRIES MAY ACCOMPANY SHORT WAVE TROF MOVING THRU SUN NGT ELSEWHERE. OTRW...COLD AIR RETURNS LATER SUN NGT AND CONTINUES TO PLUNGE INTO THE AREA ON MON. LITTLE RECOVERY EXPECTED ON MON WITH BRISK NORTHWEST WINDS. OTHER SHORT TERM ISSUE ARISES LATE MON AFTN THRU MON NIGHT. LOW LEVEL WINDS BEGIN TO VEER DURING THIS TIME. LITTLE COLUMN MOISTURE ABV 3K FEET...HOWEVER NORTH WINDS ONLY SLOWLY VEER TO THE EAST MON NGT INTO EARLY TUE AND SLOWLY DECREASE. LOW LEVEL WINDS AROUND 20KTS MON EVE...ONLY SLOWLY DECREASE TO AROUND 10KTS BY TUE EVE. PLENTY OF THIN ICE IN NEAR SHORE WATERS BUT ICE CONCENTRATION REMAINS LOW. HENCE USING A LAKE TEMP AROUND 1C...GETTING DELTA-T AROUND 14 DEGREES WITH LAKE INDUCED CAPE AROUND 200 J UP TO SHALLOW INVERSION AROUND 3K FEET. ENOUGH TIME FOR FETCH AND CONVERGENCE TO PRODUCE FLURRIES AND POSSIBLE A FEW HEAVIER -SHSN...ESPECIALLY FROM MKE SOUTHWARD. BUMPED UP POPS IN THIS AREA MON NGT...AND KEPT FLURRIES GOING INTO TUE MRNG. .TUESDAY NIGHT THROUGH SATURDAY...CONFIDENCE - MEDIUM. SPRAWLING HIGH PRESSURE WILL GRADUALLY WEAKEN AND SAG SOUTH OF THE REGION ON WED...SUCCUMBING TO INCREASING NORTHWEST FLOW ALOFT AS UPSTREAM RIDGE AMPLIFIES OVER WRN CONUS. MEANWHILE...SHORT WAVE SPOKES WL CONTINUE TO ROTATE AROUND POLAR LOW LOCATED WELL NORTH OF HUDSON BAY AS LONG WAVE TROFFING EXPANDS INTO ERN GTLAKES/CONUS LATER IN THE WEEK. MEDIUM RANGE DESCREPANCY SHOWS UP WED NGT INTO THU WITH REGARDS TO STRENGTH OF NW STEERING WINDS AND COLD AIR INTRUSION INTO WRN GTLAKES ON THU. GFS AND CMC NOW MORE AGGRESSIVE ON GREATER SURGE OF COLDER AIR REACHING SRN WI ON THU WHILE ECMWF DELAYED WITH COLD AIR REMAINING TO THE NORTH. WPC FAVORS MODEL TREND WHICH REDUCES STRENGTH OF THU COLD AIR SURGE. NEVER THE LESS...COLD AIR SURGE WOULD BE BRIEF AS UPSTREAM RIDGE BREAKS DOWN LATE IN THE WORK WEEK. THIS RESULTS IN MORE ZONAL TO WNW STEERING FLOW AND WARMER AIR POSSIBLY SURGING IN ON FRI AND SAT. EARLIER ECMWF RUNS HAD SHOWN HIGHER AMPLITUDE SHORT WAVE TRACKING SOUTHEAST IN STEERING FLOW EARLY IN THE WEEKEND...BUT HAVE NOW TRENDING AWAY TOWARD GFS FLATTER SOLUTION. GLOBAL ENSEMBLE AND NORTH AMERICAN ENSEMBLE MEAN LEANING TOWARD FLATTER SOLUTION AS WELL...SO NO POPS PLANNED FOR WEEKEND AT THIS POINT...WITH TEMPS LIKELY TO RISE TO NEAR OR ABV SEASONAL NORMAL BY FRI && .AVIATION/00Z TAFS/... VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO TONIGHT. COULD BE SOME FLURRIES OR LIGHT SNOW THIS AFTERNOON AND EVENING...BUT NOT EXPECTING ANY ACCUMULATIONS GIVEN FAIRLY DRY CONDITIONS IN THE LOWER LEVELS. MODELS SHOW INCREASING SATURATION IN THE LOWER LEVELS LATER TONIGHT INTO SUNDAY. NAM IS MUCH QUICKER AND MAYBE A BIT OVERDONE WITH LOW LEVEL SATURATION COMPARED TO GFS. THUS...DELAYED ARRIVAL OF MVFR CIGS IN TAFS...ESPECIALLY GIVEN UPSTREAM CONDITIONS. COULD SEE A LITTLE LIGHT SNOW IN THE FAR SOUTHEAST LATE SUNDAY AFTERNOON AND INTO THE EVENING...AS COMPUTER MODELS HAVE BEEN CREEPING NORTHWARD THE LAST COUPLE DAYS WITH THIS SYSTEM. && .MARINE... SEEING A FEW GUSTS TO NEARLY 25 KNOTS THIS AFTERNOON...BUT OVERALL CONDITIONS SEEM TOO BORDERLINE FOR A SMALL CRAFT ADVISORY...ESPECIALLY GIVEN THE ICE IN THE NEARSHORE WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. TONIGHT AND SUNDAY/AVIATION/MARINE...DDV SUNDAY NIGHT THROUGH SATURDAY...MBK
Hazardous weather outlook, Jan 10, 3:46 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CST SAT JAN 10 2015 WIZ046-047-051-052-056>060-062>072-112200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 346 PM CST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-112200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 PM CST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTH WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY AND MONDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:34 PM CST | Small Craft Advisory | MKX | 36 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.